Kentucky, 2006Damaging Wind in Kentucky, March 12, 2006
March 12, 2006 · NWS JKL · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Mar 12, 5:04 AM EST, 4 hours 27 minutes earlier.
Area forecast discussion, Mar 12, 5:04 AM EST, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
504 AM EST SUN MAR 12 2006
.DISCUSSION...
09Z SFC ANALYSIS SHOWS A WEAK AREA OF LOW PRESSURE OVER THE NORTHWEST
OHIO VALLEY WHILE DEEPER LOW PRESSURE IS DEVELOPING OVER THE SOUTHERN
PLAINS. A WARM FRONT EXTENDS FROM THIS SOUTHERN LOW AND ARCS THROUGH
EAST KENTUCKY...RUNNING FROM JUST NORTH OF LEX TO JKL. SOUTH OF THIS
LINE...TEMPS HAVE RISEN INTO THE MIDDLE 60S WITH DEWPOINTS REACHING
THE LOWER 50S. TO THE NORTHEAST...READINGS ARE IN THE LOWER AND
MIDDLE 50S WITH DEWPOINTS STILL IN THE 40S. THE JKL RADAR SHOWS A
CLEAN CWA ATTM...THOUGH THE HIGHER RETURNS ARE SHOWING UP WELL TO THE
NORTHWEST WITH THE STORMS ON GOING OVER SOUTHERN INDIANA AND
SOUTHWEST OHIO. ON SATELLITE...BLOW OFF FROM THESE STORMS HAVE SPREAD
EAST OVER THE CWA WHILE THE RETURN FLOW OF MOISTURE IS HELPING TO
GENERATE LOW AND MID LEVEL CLOUDS CREEPING NORTH FROM TENNESSEE AND
DEVELOPING IN PLACE OVER THE CUMBERLAND VALLEY.
THE GFS AND NAM HAVE COME INTO MUCH BETTER AGREEMENT WITH THE MAIN
UPPER AIR FEATURES TO AFFECT THE OHIO VALLEY THROUGH TUESDAY MORNING.
THE SOUTHEAST AND GULF OF MEXICO RIDGE WILL FLATTEN A BIT BY MONDAY
MORNING IN RESPONSE TO A BROAD...BUT DEEPENING TROUGH THAT ROLLS OUT
OF THE HIGH PLAINS AND INTO THE WESTERN LAKES BY MONDAY EVENING. THE
NAM HAS BEEN TRENDING STRONGER AND MORE CLOSED OFF WITH THIS TROUGH
THAN THE GFS AND SEEMS TO HAVE THE RIGHT IDEA. THIS HAS DONE WONDERS
WITH THE FORECASTED SFC PATTERN FROM THE NAM AND COME INTO VERY GOOD
AGREEMENT WITH THAT OF THE GFS. LATER IN THE PERIOD...SOME DIFFERENCES
EMERGE OVER KENTUCKY BY 72 HOURS WITH THE GFS DEPICTING A DEEPER
TROUGH EXTENDED THROUGH THE STATE...WEDNESDAY MORNING...WHILE THE
PATTERN OVER THE NORTHWEST PART OF THE COUNTRY EXHIBITS MUCH MORE
DISARRAY. HOWEVER...EITHER SCENARIO PAINTS A SIMILAR PICTURE FOR
SENSIBLE WEATHER MID WEEK AS MORE SEASONABLE CONDITIONS RETURN FOR AT
LEAST A SHORT VISIT.
SENSIBLE WEATHER WILL FEATURE THE WARM FRONT LIFTING NORTH THROUGH
EAST KENTUCKY EARLY THIS MORNING AS THE CLUSTERS OF SHOWERS AND
THUNDERSTORMS SLIDE EAST ALONG AND JUST SOUTH OF THE OHIO RIVER
DURING THE DAY. THIS WILL PLACE THE EXTREME NORTHERN PART OF THE CWA
UNDER THE GUN FOR THE BEST CHANCE OF SEVERE WEATHER AND EXCESSIVE
RAINS. ADDITIONAL STORMS ARE POSSIBLE FURTHER SOUTH AS THE MCS
ACTIVITY KICKS OUT SOUTHWARD MOVING OUTFLOW BOUNDARIES ABLE TO
INITIATE FURTHER ACTIVITY. THE BULK OF THE CONVECTION MOVES NORTHEAST
AND OUT OF THE AREA THIS EVENING WITH KENTUCKY IN THE SOMEWHAT CAPPED
WARM SECTOR OF A DEEPENING LOW PRESSURE AREA COMING OUT OF THE
PLAINS. ANOTHER ROUND OF STRONG TO SEVERE STORMS ARE EXPECTED TO
DEVELOP OVER WESTERN KENTUCKY AFTER MIDNIGHT AND MOVE EAST DURING THE
PRE DAWN HOURS BEFORE OUT RUNNING THEIR SUPPORT. AS SUCH...EXPECT
THIS WEAKENING SQUALL LINE TO REACH EAST KENTUCKY AROUND DAWN BEFORE
DISSIPATING AS IT DRIFTS OVER THE CWA. BY MID AFTERNOON THE
APPROACHING COLD FRONT AND UPPER LEVEL DYNAMICS WILL LIKELY GENERATE
ANOTHER SQUALL LINE OF STRONG TO SEVERE THUNDERSTORMS CROSSING THIS
PART OF THE STATE BY MID EVENING. THE COLD FONT PRESSES SOUTH DURING
THE FIRST PART OF THE NIGHT ENDING THE PCPN FROM NORTHWEST TO
SOUTHEAST AS THE BREEZY WINDS SWITCH TO THE WEST AND COLDER AIR POURS
INTO THE AREA. FOR TUESDAY...NORTHWEST FLOW IS EXPECTED TO GENERATE A
FEW...MAINLY RAIN...SHOWERS OVER OUR USUAL UPSLOPE LOCATIONS CLOSER
TO THE VIRGINIA BORDER.
THE MAIN CONCERNS FOR THIS FORECAST WILL BE THE SHORT TERM THREAT OF
SEVERE THUNDERSTORMS...MAINLY ACROSS THE NORTH TODAY...AND THE
POSSIBILITY OF EXCESSIVE RAIN OVER LOCATIONS NORTH OF INTERSTATE 64.
SMALL TO MODERATE INSTABILITY WILL BE IN PLACE THROUGH MOST OF EAST
KENTUCKY TODAY WHILE PWS OF 1.3 INCHES AND HIGHER WILL MAKE THE
STORMS VERY EFFICIENT RAINERS. SEVERE THUNDERSTORM CONCERNS WILL
CONTINUE FOR THE ENTIRE CWA ON MONDAY AS A DYNAMIC COLD FRONT AND
LIKELY SQUALL LINES MOVE INTO THE CWA. MODERATE TO HIGH INSTABILITY
WILL BE IN PLACE AHEAD OF THIS BOUNDARY BY MONDAY AFTERNOON. THE MAIN
THREAT FROM STORMS TODAY AND MONDAY WILL BE DAMAGING WIND GUSTS BUT
LARGE HAIL AND AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. WILL
HIGHLIGHT ALL OF THIS IN THE MORNING HAZARDOUS WEATHER OUTLOOK.
MOS TEMPS ARE RELATIVELY CLOSE THROUGH THE PERIOD. DID NOT DEVIATE
FAR EXCEPT TO ACCOUNT FOR TIMING AND PLACEMENT OF THE EXPECTED ROUNDS
OF SHOWERS AND THUNDERSTORMS. IN GENERAL...WENT COOLER UP NORTH AND
WARMER SOUTH FOR HIGHS WHILE TONIGHT WENT WITH MORE OF A RANGE IN
THE SOUTHEAST AND READINGS NEAR 60 NORTH AND WEST. FOR LOWS TUESDAY
MORNING MAINLY FOLLOWED THE RAW NAM12 MINT GRID. LIKEWISE FOR HIGHS
WEDNESDAY...UNDERCUT MOS AND WENT CLOSER TO THE NAM12 GRID. POPS
THROUGH MONDAY WILL EXHIBIT A TIGHT NORTHWEST TO SOUTHEAST GRADIENT
AS THE BULK OF THE MCS SPAWNED ACTIVITY STAYS NEAR THE LIFTING WARM
FRONT TODAY AND THIS EVENING. MORE SCATTERED AND LESS ORGANIZED
CONVECTION WILL BE FOUND TO THE SOUTH OF THE BOUNDARY. THE NET RESULT
IS TO UNDERCUT THE MET POPS FROM JKL AND SOUTH WHILE STAYING CLOSER
TO THEM FURTHER NORTH. THE LOWER MAV POPS MATCHED UP BETTER WITH THE
ONES I DREW IN THE GRIDS. MONDAY WILL BE A DIFFERENT STORY WITH HIGH
LIKELY POPS FAVORED FOR MOST OF THE CWA AS THE COLD FRONT PRESSES
SOUTHEAST PRE ANNOUNCED BY A SQUALL LINE OR TWO. HIGH POPS WILL
CONTINUE EARLY MONDAY NIGHT...ESPECIALLY SOUTHEAST...AS THE FRONT
PRESSES THROUGH THE REST OF THE CWA. FOR TUESDAY...KEPT A SMALL
CHANCE OF A RAIN OR SNOW SHOWER OVER THE HIGHER TERRAIN OF OUR
EASTERN COUNTIES DUE TO UPSLOPE AND SOME WRAP AROUND MOISTURE.
IN THE IFPS/GFE GRIDS...USED MY USUAL POPULATION PROCEDURES TO CREATE
THE DEWPOINT AND WIND GRIDS FROM THE NAM12 THROUGH 84 HOURS. WHILE
THE DEWPOINTS CAME IN TOO HIGH INITIALLY...THEY LOOKED REASONABLE BY
AFTERNOON AS THE LOW LEVEL MOISTURE INCREASES QUICKLY OVER THE AREA.
ONLY MADE SLIGHT ADJUSTMENTS THROUGH THE PERIOD. SIMILARLY THE WIND
GRIDS FROM THE NAM12 CAME IN PRETTY GOOD...NEEDING ONLY MINOR DIURNAL
TYPE ADJUSTMENTS THROUGH 84 HOURS. THE INHERITED GRIDS CONTINUED TO
BE IN EXCELLENT SHAPE WITH JUST SOME FINE TUNING MADE TO REFLECT THE
GROWING MODEL AND GUIDANCE AGREEMENT ON THE EVENTS OF THE NEXT 48
HOURS.
.PREV DISCUSSION...
1011 PM EST SAT MAR 11 2006
DISCUSSION...
UPDATED THE FORECAST FOR THE REST OF TONIGHT. THE WARM FRONT IS
SOMEWHERE IN BETWEEN SOMERSET AND LONDON. AT 10 PM...THE TEMPERATURE
AT SOMERSET WAS 68 DEGREES..WHILE THE TEMPERATURE AT LONDON WAS 57.
THE FORECAST IS BASED ON A SCENARIO THAT THE WARM FRONT WILL DRIFT
NORTHERLY DURING THE EVENING...AND AS SUCH...THE TEMPERATURES WILL
EITHER RISE OR REMAIN STEADY. BOTH THE NAM AND GFS HAS SLOWED DOWN
THE ARRIVAL OF THE COLD FRONT A LITTLE AND HAVE KEPT IT OVER CENTRAL
KENTUCKY TOMORROW AFTERNOON. AS SUCH...THE FORECAST POPS FOR TOMORROW
WERE LOWERED. THE AIR OVER EASTERN KENTUCKY REMAINS CONDITIONALLY
UNSTABLE AND AS ANY SHOWERS DEVELOP TOMORROW...OR TONIGHT...THERE IS
A POTENTIAL FOR THUNDER. THE SEVERE POTENTIAL FOR TOMORROW IS STILL A
PLAYER...AS THE FORECAST LIFTED INDEX VALUES ARE IN THE MINUS 2 TO
MINUS 3 RANGE ON THE NAM. THE MAIN AREA OF INSTABILITY WILL STAY OUT
TO THE WEST OF THE FORECAST AREA.
417 PM EST SAT MAR 11 2006
SHORT TERM (TONIGHT THRU MONDAY NIGHT)...SW ATLANTIC/GULF OF MEXICO
RIDGE WILL STAY FIRM FOR A FEW MORE DAYS AS VORTS MOVE NE OVER IT/S
BACKSIDE. THE JKL CWA IS IN A PRECARIOUS POSITION...ON THE W SIDE OF
THE POSITIVE H5 HEIGHT ANOMALY CENTERED ALONG THE E COAST BUT CLOSE
TO THE VORTS MOVING BY TO THE NW. A FRONTAL BOUNDARY WILL WAFFLE OHD
OR JUST TO OUR N PRODUCING PERIODIC BOUTS OF SHRA/TSRA FOR E KY THRU
MON NIGHT.
INITIAL ONGOING CONVECTIVE ACTIVITY SHOULD WANE AND MOVE TO THE NE
THIS EVENING. SRLY FLOW NEAR THE SURFACE WILL STRENGTHEN A LITTLE
THRU THE NIGHT AND EXPECT SKIES TO BECOME SCT OVER MOST OF THE AREA
IN THE DOWNSLOPE FLOW. TOMORROW SHOULD BE MOSTLY DRY HOWEVER THE
FRONTAL BOUNDARY WILL EASE SE TOWARD THE AREA LATE IN THE AFTERNOON
SO WILL INCREASE POPS LATE IN THE DAY BUT KEEP THE HIGHEST CHCS OVER
THE N WHERE FRONT STALLS OUT BEFORE LIFTING BACK N SUN NIGHT. SPC HAS
OUTLOOKED THE AREA IN A SLT RISK AS AN MCS SHOULD DEVELOP OVER THE
MIDWEST AND MOVE E INTO THE AREA LATE SUN AND SUN NIGHT. WHILE THE
SYSTEM SHOULD BE WEAKENING AS ATMOSPHERE IS NOT AS SUPPORTIVE OF
SEVERE CONVECTION OVER THE JKL CWA...AN ISOLATED SEVERE STORM CANNOT
BE RULED OUT.
BY MON A STRONG SURFACE LOW WILL HAVE FORMED OVER THE UPPER MIDWEST
AND THE ATTENDANT COLD FRONT WILL PUSH ACROSS E KY LATE ON MON. NO
BIG DIFFERENCES SEEN W/ TIMING OR POPS COMPARED TO YESTERDAY/S DATA SO
WILL BASICALLY MAINTAIN CURRENT GRIDS...EXCEPT UPPING POPS SLIGHTLY
MON EVENING DUE TO INCREASED CERTAINTY OF PCPN. PROGS SHOW A STRONG
SRLY LLVL JET IN ADVANCE OF FRONT AND WINDS WILL INCREASE WITH GUSTS
IN EXCESS OF 30 MPH PROBABLE MON AFTERNOON. ALSO...THE STRONG LLVL
JET ALONG WITH A VERY WARM AND MOIST BL WILL HELP FUEL TSRA IN
ADVANCE OF THE FROPA. SPC HAS HIGHLIGHTED THE AREA IN A DAY 3 SLIGHT
RISK ON MON AND WILL UPDATE HWO TO HIGHLIGHT THE SLT RISK OF SEVERE.
THE OTHER CONCERN IS FOR HYDRO PROBLEMS. MODELS CONTINUE TO PRINT OUT
AROUND AN INCH OF QPF OVER OUR NW CORNER AND BELIEVE W/ THE EXPECTED
LOCATION OF THE QUASI-STATIONARY SURFACE FRONT...THE GREATEST THREAT
FOR FLOODING WILL OCCUR OUTSIDE OF OUR CWA TO THE NW. ANY TRAINING OF
CONVECTION WILL HOWEVER HAVE THE POTENTIAL TO PRODUCE LOCAL FLOODING
AND THIS THREAT WILL BE CLOSELY MONITORED THRU THE PERIOD.
TEMP FORECAST FOR TONIGHT IS DIFFICULT DUE TO A BOUNDARY BISECTING
THE AREA. TO THE N OF THE BOUNDARY DEWS ARE IN THE 40S AND TO THE S
THEY ARE UP NEAR 60. W/ CLEARING SKIES EXPECTED...MIN TEMP FORECAST
DEPENDS ON HOW FAR N BOUNDARY GOES. EXPECT VALLEYS TO DECOUPLE OUT E
AND FALL TOWARD THE 50 DEGREE MARK W/ RISING TEMPS AND DEWPOINTS
LIKELY AFTER MIDNIGHT HERE AS SWRLY FLOW STRENGTHENS AND BOUNDARY
SHIFTS NE. ELSEWHERE ALLOWED FOR A SLIGHT RIDGE/VALLEY SPLIT KEEPING
RIDGES UP NEAR 60. FOR THE REMAINDER OF THE PERIOD...MET NUMBERS
LOOKED GOOD AND STAYED CLOSE.
LONG TERM (TUESDAY THRU SATURDAY)...MON NIGHT AND TUE WILL BE A
TRANSITION PERIOD W/ THE ERN CONUS H5 HEIGHT ANOMALY BEING SUPPLANTED
TO THE SOUTH OVER MEXICO AS THE CURRENT WRN CONUS L/W TROF GETS
KICKED EWARD. NW FLOW BEHIND DEPARTING FRONTAL BOUNDARY WILL FUNNEL IN
MUCH COOLER AIRMASS FOR TUE ALONG W/ A CHC FOR SOME -SHRA...POSSIBLY
MIXED W/ SOME -SHSN IN THE HIGHER ELEVATIONS AS 1000-850 MB AND 1000-
500 MB THICKNESSES FALL TO A SUFFICIENTLY LOW VALUE TUE AM. SURFACE
HIGH PRESSURE WILL THEN BUILD IN CLEARING SKIES TUE NIGHT THRU WED
NIGHT.
THE SECOND HALF OF THE WEEK INTO NEXT WEEKEND WILL FEATURE A NEGATIVE
ANOMALY OVER THE NE AND W COASTS. THIS SET UP WILL LEAVE E KY IN A
PROGRESSIVE WNW FLOW REGIME W/ ONE MAJOR FEATURE TO WORRY ABOUT ON
THU AND THU NIGHT...WHICH THE VARIOUS OP MODELS ARE HAVING A HARD
TIME WITH. BASED ON HPC GUIDANCE WILL USE A BLEND BETWEEN THE ECMWF
AND 00Z GFS FOR TIMING THIS FEATURE...WHICH WILL PLACE THE FROPA IN
HERE LATE THU. THIS APPROACH APPEARS TO BE BACKED UP LOOKING AT THE
12Z GFS PANELS WHICH ARE DECIDEDLY STRONGER AND SLOWER. FOR NOW WILL
KEEP POPS LOW AND ADJUST UPWARD LATER IF THE STRONGER 12Z GFS
SOLUTION CONTINUES IN LATER RUNS. EXT MODELS THEN DIFFER QUITE A BIT
W/ REGARD TO HOW FAR TO THE S THE FRONT STALLS FRI AND SAT. FOR NOW
WILL KEEP FRI NIGHT AND SAT DRY AND LET LATER SHIFTS IRON OUT THE
DETAILS.
FOR TEMPS...STAYED COOLER THAN 00Z MEX GUIDANCE NUMBERS TUE AND TUE
NIGHT W/ H85 TEMPS WELL BELOW 0C. WED AND THU GUIDANCE NUMBERS LOOKED
REASONABLE ALTHOUGH W/ SLOWER FROPA EXPECTED THAN 00Z GFS
PORTRAYED...BUMPED UP TEMPS A LITTLE THU AFTERNOON. A LOT OF
UNCERTAINTY FRI AND SAT AS MODELS SHOW MORE COLD AIR FLOWING IN
BEHIND THU NIGHT FROPA...BUT FOR NOW WILL TEMPER THE COOLING A
LITTLE AND SEE HOW FAR S THAT FRONT STALLS AS WE HEAD INTO THE NEW
WEEKEND.
1142 AM EST SAT MAR 11 2006
UPDATED THE FORECAST FOR THE TIMING OF PRECIP. SHOWERS AND STORMS
ARRIVED SOONER THAN HAD BEEN FORECAST IN OUR NORTHERN COUNTIES. WILL
ALSO EXPECT THE PRECIP TO TAPER OFF A BIT SOONER THAN WAS
FORECAST...AND HAVE LOWERED POPS A BIT FOR TONIGHT. OF A SECONDARY
CONCERN...STILL WAITING FOR DEW POINTS TO CLIMB IN OUR SOUTHEAST
COUNTIES. FROM JKL SOUTHEAST THEY ARE IN THE UPPER 30S...WHILE SME
WAS AROUND 60. IF WIND SHOULD KICK IN BEFORE THEY COME UP...THERE IS
A SMALL CHANCE THAT A FEW PLACES COULD BRIEFLY SEE RED FLAG
CONDITIONS. HOWEVER...THINK THE CHANCE IS RATHER SMALL.
&&
.JKL WATCHES/WARNINGS/ADVISORIES...NONE.
&&
GREIF
Hazardous weather outlook, Mar 12, 5:26 AM EST, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
526 AM EST SUN MAR 12 2006
KYZ068-069-079-080-083>088-110-112>118-120-131200-
ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-
HARLAN-FLOYD-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-PIKE-
526 AM EST SUN MAR 12 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.
.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS WILL BE POSSIBLE TODAY AND THIS EVENING. THE STRONGEST
OF THE STORMS COULD CONTAIN STRONG WIND GUSTS AND SMALL HAIL.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
ADDITIONAL THUNDERSTORMS ARE LIKELY ON MONDAY AS A COLD FRONT AND ITS
ATTENDANT SQUALL LINES CROSS EAST KENTUCKY. DAMAGING WIND GUSTS WILL
BE THE MAIN THREAT FROM THESE STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED MONDAY FOR SEVERE WEATHER REPORTS.
KYZ044-050>052-104-131200-
FLEMING-MONTGOMERY-BATH-ROWAN-ELLIOTT-
526 AM EST SUN MAR 12 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.
.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS WILL BE A GOOD BET TODAY AND THIS EVENING. A FEW OF
THESE STORMS COULD BE SEVERE WITH DAMAGING WIND GUSTS THE MAIN
THREAT...BUT LARGE HAIL OR AN ISOLATED TORNADO CAN NOT BE RULED OUT.
IN ADDITION...VERY HEAVY RAIN WILL BE POSSIBLE FROM ANY OF THE STORMS
THAT COULD LEAD TO FLASH FLOODING...ESPECIALLY IF THEY CROSS THE SAME
AREA REPEATEDLY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
ADDITIONAL THUNDERSTORMS ARE LIKELY ON MONDAY AS A COLD FRONT AND ITS
ATTENDANT SQUALL LINES CROSS EAST KENTUCKY. DAMAGING WIND GUSTS WILL
BE THE MAIN THREAT FROM THESE STORMS...THOUGH FLASH FLOODING WILL BE
A POSSIBILITY AS WELL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY AND MONDAY FOR SEVERE WEATHER
AND FLOOD REPORTS.
KYZ058>060-106>109-111-119-131200-
ESTILL-POWELL-MENIFEE-MORGAN-JOHNSON-WOLFE-MAGOFFIN-LEE-MARTIN-
526 AM EST SUN MAR 12 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED THUNDERSTORMS WILL BE A GOOD BET TODAY AND THIS EVENING. A
FEW OF THESE STORMS COULD BE SEVERE WITH DAMAGING WIND GUSTS THE MAIN
THREAT...BUT LARGE HAIL OR AN ISOLATED TORNADO CANNOT BE RULED OUT.
IN ADDITION...HEAVY RAIN WILL BE POSSIBLE FROM ANY OF THE STORMS
AND THAT COULD LEAD TO FLASH FLOODING IF STORMS CROSS THE SAME AREA
REPEATEDLY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
ADDITIONAL THUNDERSTORMS ARE LIKELY ON MONDAY AS A COLD FRONT AND ITS
ATTENDANT SQUALL LINES CROSS EAST KENTUCKY. DAMAGING WIND GUSTS WILL
BE THE MAIN THREAT FROM THESE STORMS...THOUGH FLASH FLOODING WILL BE
A POSSIBILITY AS WELL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY AND MONDAY FOR POSSIBLE SEVERE
WEATHER AND/OR FLOOD REPORTS.
GREIF
Thunderstorm Wind, Estill
- When
- March 12, 9:31 AM EST
- Where
- Estill County, West Irvine
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.700, -84.000
Bushes were blown down at a drug store parking lot. A sign was blown down at a gas station. A few shingles were blown off one building, with some siding blown off another building. A 6 foot fence was also blown over.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Texas, March 12 to 18, 200612 deaths · 8 injured · $95 million · 2 events
- Tornadoes in Missouri, March 12, 20064 deaths · 26 injured · $5.0 million · F3 · 2 events
- Tornado in Missouri, March 12, 20061 death · 1 injured · $5.0 million · F3 · 1 event
- Tornadoes and Hail in Arkansas, March 12 to 13, 200612 injured · $18 million · F3 · 12 events
- Tornado in Missouri, March 12, 200619 injured · $1.0 million · F3 · 1 event
- Tornadoes and Hail in Missouri, March 12, 20061 death · 13 injured · $500,000 · F2 · 8 events
- Tornadoes and Hail in Oklahoma, March 12 to 13, 20068 injured · $3.9 million · F3 · 44 events
- Tornadoes and Hail in Missouri, March 12, 20061 death · 6 injured · $4.5 million · F2 · 10 events
- Tornado in Missouri, March 12, 20063 injured · $50 million · F3 · 1 event
- Tornadoes in Missouri, March 12, 200613 injured · $700,000 · F3 · 2 events
- Tornadoes and Hail in Missouri, March 12, 20066 injured · $3.2 million · F3 · 7 events
- Tornado in Missouri, March 12, 20061 death · 5 injured · $800,000 · F2 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5495940.